Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 28, NWS Midland/Odessa, TX

May 9, 201018 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at May 9, 2010, 3:04 PM CDT for 18 counties in Texas. It took effect at May 10, 2010, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2010, 3:04 PM CDT (20:04 UTC)
In effect from
May 10, 2010, 10:00 AM CDT
Expired
May 10, 2010, 10:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-521 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS84 KMAF 092004
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 PM CDT SUN MAY 9 2010

...A RED FLAG WARNING FOR RELATIVE HUMIDITIES OF 10 PERCENT OR
LESS...20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH TO
EXTREME FIRE DANGER IS IN EFFECT FOR ALL OF SOUTHEAST NEW MEXICO
AND ALL OF WEST TEXAS...EXCEPT TERRELL COUNTY...ON MONDAY...

.AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE REGION MONDAY
BRINGING WITH IT STRONG SOUTHWEST WINDS. IN ADDITION... VERY WARM
AND DRY CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS MONDAY. THIS WILL RESULT IN VERY LOW RELATIVE HUMIDITY
VALUES OF 10 PERCENT OR LESS. AS A RESULT...CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE BEGINNING LATE MONDAY MORNING AND
CONTINUING INTO MONDAY EVENING.

NMZ114-115-TXZ045>048-050>053-057>063-067>069-074-075-079>081-258-
101100-
/O.UPG.KMAF.FW.A.0019.100510T1500Z-100511T0300Z/
/O.NEW.KMAF.FW.W.0028.100510T1500Z-100511T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
304 PM CDT SUN MAY 9 2010 /204 PM MDT SUN MAY 9 2010/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH ACROSS THE
MOUNTAINS ALONG WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP
TO 40 MPH ACROSS THE PLAINS ARE EXPECTED MONDAY. THIS...COMBINED
WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE
DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ070-101100-
/O.NEW.KMAF.FW.W.0028.100510T1500Z-100511T0300Z/
REAGAN-
304 PM CDT SUN MAY 9 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY.

SOUTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED MONDAY. THIS...
COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH
TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
3 follow-up statements
746 
WWUS84 KMAF 100856
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT MON MAY 10 2010

...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF SOUTHEAST NEW
MEXICO AND ALL OF WEST TEXAS...EXCEPT TERRELL COUNTY...FOR
RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS OF
20 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN 
HIGHWAY 54 CORRIDOR FOR RELATIVE HUMIDITY VALUES OF 10 PERCENT
OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

.A PASSING UPPER LEVEL STORM SYSTEM WILL BRING STRONG SOUTHWEST
TO WEST WINDS TO THE REGION. CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO DEVELOP LATE THIS MORNING WITH THE ONSET OF STRONG 
WINDS AND VERY WARM AND DRY CONDITIONS. SUSTAINED WINDS OF 25 TO
35 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES IN THE SINGLE DIGITS DURING THE AFTERNOON HOURS.

CONDITIONS SHOULD IMPROVE THIS EVENING AS WINDS DIMINISH AND RELATIVE
HUMIDITY VALUES RECOVER. HOWEVER...THE VERY DRY AIR IN PLACE WILL
COMBINE WITH ABOVE NORMAL TEMPERATURES TO PRODUCE SINGLE DIGIT
RELATIVE HUMIDITY VALUES ON TUESDAY. WESTERLY WINDS MAY INCREASE
ABOVE 20 MPH ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR...RESULTING IN CRITICAL
FIRE WEATHER CONDITIONS ON TUESDAY.


NMZ114-115-TXZ057-258-102200-
/O.NEW.KMAF.FW.A.0020.100511T1600Z-100512T0200Z/
/O.CON.KMAF.FW.W.0028.100510T1500Z-100511T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
356 AM CDT MON MAY 10 2010 /256 AM MDT MON MAY 10 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM
CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE
THIS MORNING WITH THE ONSET OF STRONG WINDS AND VERY WARM AND DRY
CONDITIONS. WEST WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS ACROSS
THE MOUNTAINS AND SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
ACROSS THE PLAINS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY
VALUES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY.

THE VERY DRY AIR IN PLACE WILL COMBINE WITH ABOVE NORMAL
TEMPERATURES AND WIND SPEEDS ABOVE 20 MPH TO PRODUCE CRITICAL 
FIRE WEATHER CONDITIONS AGAIN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-058>063-067>070-074-075-079>081-102200-
/O.CON.KMAF.FW.W.0028.100510T1500Z-100511T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
356 AM CDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE
THIS MORNING WITH THE ONSET OF STRONG WINDS AND VERY WARM AND DRY
CONDITIONS. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER
GUSTS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY VALUES
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
920 
WWUS84 KMAF 101954
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT MON MAY 10 2010

...A RED FLAG WARNING IS IN EFFECT THROUGH MID EVENING FOR ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS...EXCEPT TERRELL COUNTY...FOR
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WINDS OF
20 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...THE UPPER TRANS PECOS AND MARFA PLATEAU FOR RELATIVE
HUMIDITY VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH 
OR GREATER AND VERY HIGH FIRE DANGER...

.A COUPLE OF FAST MOVING UPPER LEVEL STORM SYSTEMS WILL BRING
STRONG SOUTHWEST TO WEST WINDS TO THE REGION AND VERY DRY AIR.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
MID EVENING ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO
AS A STORM SYSTEM MOVES FROM THE ROCKIES INTO THE PLAINS. 
CONDITIONS SHOULD IMPROVE LATER THIS EVENING AS WINDS DIMINISH
AND RELATIVE HUMIDITY VALUES RECOVER.

ANOTHER STORM SYSTEM WILL MOVE EAST FROM THE ROCKIES ON TUESDAY 
WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF THE HIGHER TERRAIN OF EXTREME
SOUTHWEST TEXAS INCLUDING THE UPPER TRANS PECOS REGION.

NMZ114-115-TXZ057-258-110300-
/O.UPG.KMAF.FW.A.0020.100511T1600Z-100512T0200Z/
/O.NEW.KMAF.FW.W.0029.100511T1600Z-100512T0200Z/
/O.CON.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
254 PM CDT MON MAY 10 2010 /154 PM MDT MON MAY 10 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT
/9 PM MDT/ THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH MID EVENING
AS STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES CONTINUE.
EXPECT WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ACROSS THE
MOUNTAINS AND SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS
ACROSS THE PLAINS ALONG WITH RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS AND VERY HIGH FIRE DANGER.

THE VERY DRY AIR WILL REMAIN IN PLACE ON TUESDAY AFTERNOON AND 
WILL COMBINE WITH ABOVE NORMAL TEMPERATURES AND WIND SPEEDS ABOVE
20 MPH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ058-074-080-110300-
/O.NEW.KMAF.FW.W.0029.100511T1600Z-100512T0200Z/
/O.CON.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
254 PM CDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT TUESDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
MID EVENING AS STRONG WINDS AND VERY WARM AND DRY CONDITIONS
CONTINUE. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER
GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND VERY HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-059>063-067>070-075-079-081-110300-
/O.CON.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-
254 PM CDT MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
MID EVENING AS STRONG WINDS AND VERY WARM AND DRY CONDITIONS 
CONTINUE. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER
GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND VERY HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
950 
WWUS84 KMAF 110312
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1012 PM CDT MON MAY 10 2010

...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...
THE UPPER TRANS PECOS AND MARFA PLATEAU FOR RELATIVE HUMIDITY
VALUES OF 10 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER
AND VERY HIGH FIRE DANGER...

.ANOTHER STORM SYSTEM WILL MOVE EAST FROM THE ROCKIES ON TUESDAY
WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF THE HIGHER TERRAIN OF EXTREME
SOUTHWEST TEXAS INCLUDING THE UPPER TRANS PECOS REGION.

NMZ114-115-TXZ057-058-074-080-258-111115-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
/O.CON.KMAF.FW.W.0029.100511T1600Z-100512T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-GUADALUPE MOUNTAINS-
1012 PM CDT MON MAY 10 2010 /912 PM MDT MON MAY 10 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY.

VERY DRY AIR WITH RELATIVE HUMIDITIES LESS THAN 10 PERCENT WILL
REMAIN IN PLACE TUESDAY AFTERNOON AND WILL COMBINE WITH WIND
SPEEDS ABOVE 20 MPH AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-059>063-067>070-075-079-081-110415-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-100511T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-BIG BEND AREA-
1012 PM CDT MON MAY 10 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED AND RED FLAG CONDITIONS NO LONGER EXIST.
THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 9, 1:20 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 9, 1:20 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
120 PM CDT SUN MAY 9 2010

.UPDATE...
UPDATED FORECAST TO INCREASE DEWPOINTS AND DECREASE TEMPERATURES
FOR THIS AFTERNOON. 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
MOISTURE HAS BEEN SLOW TO MOVE EAST TODAY SO WE HAVE INCREASED
DEWPOINTS SLIGHTLY. STRATUS HAS REMAIN ENTRENCHED ACROSS MOST AREAS
EAST OF THE PECOS. AFTER LOOKING AT CURRENT TEMPERATURE TRENDS AND
CLOUD COVER...HAVE LOWERED TEMPS EAST OF THE PECOS FOR THIS
AFTERNOON WITH HIGHS MOSTLY IN THE 70S AND 60S. HIGHS IN THE 80S
AND 90S CAN BE EXPECTED FOR MOST AREAS WEST OF THE PECOS.

&&

.AVIATION...
PERSISTENT STRATUS DECK WITH MAINLY MVFR CIGS WILL CONTINUE ACROSS
THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND FAR SOUTHEAST NEW
MEXICO PLAINS THIS AFTERNOON. FARTHER WEST...CLOUD COVER HAS ERODED
AND VFR CONDITIONS WILL CONTINUE AT KCNM...KPEQ AND KFST. THE
STRATUS DECK SHOULD EXPAND WEST AND LOWER TONIGHT...WITH FAIRLY
WIDESPREAD MVFR TO IFR CONDITIONS RETURNING...ESPECIALLY EAST OF THE
PECOS RIVER. WINDS WILL BECOME MORE SOUTHERLY EARLY MONDAY
MORNING...THEN SOUTHWESTERLY AFTER 15Z. THIS WILL BRING IMPROVING
CONDITIONS FROM WEST TO EAST TOMORROW MORNING.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     THE FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

DANIELS/06
Hazardous weather outlook, May 9, 2:25 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT SUN MAY 9 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
225 PM CDT SUN MAY 9 2010 /125 PM MDT SUN MAY 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...MAINLY
ALONG AND EAST OF AN ARTESIA TO MARFA LINE. ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF
HEAVY RAINFALL AND GUSTY WINDS.

SOME PATCHY FOG MAY ALSO DEVELOP LATE TONIGHT INTO MONDAY MORNING
FOR AREAS MAINLY ALONG AND EAST OF THE PECOS RIVER.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY SOUTHWEST WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES...
WILL LIKELY LEAD TO CRITICAL FIRE CONDITIONS ACROSS SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS MONDAY AND MONDAY EVENING.

STRONG WESTERLY WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS
ON MONDAY AND A HIGH WIND WARNING HAS BEEN ISSUED. STRONG SOUTHWEST
WINDS MAY ALSO DEVELOP ACROSS THE EDDY COUNTY PLAINS AND THE VAN
HORN AND HIGHWAY 54 CORRIDOR ON MONDAY AND A HIGH WIND WATCH
REMAINS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 5:17 AM CDTHigh Wind WatchMAF24 hr
May 9, 2:17 PM CDTHigh Wind WarningMAF31 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.